MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS
Catalog Number 381944
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autoguard winged needle partially retracted.The following information was provided by the initial reporter: date of incident (b)(6) 2025 level of harm: no apparent harm - reached the patient/person -- inconvenient incident details: writer inserted 18g iv in patient for ct contrast.Successful iv insertion.Writer pressed the button to retract the needle and placed in on the bed beside patient's right leg.When writer went to grab the tegaderm dressing, she saw that the needle retracted, but the end of the needle was poking out of the tip of the plastic tube.Writer collected same and put it in a container and showed charge nurse and then the supplier of the ed.No one was injured during this event.Although, it was a near miss if writer did not see the needle before she grabbed all the garbage.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the sample submitted for evaluation.Your report that the needle did not fully retract was confirmed from the circumstantial evidence that was observed on the returned sample and the cause appeared to be manufacturing related.The sample exhibited evidence of use.A microscopic examination of the sample revealed that the spring was damaged.When the needle was fully extended from the shield, one end of the spring extended from the grip, which indicates that the spring was bound and the damage likely prevented the needle from fully retracting during use.A device history record review showed no non-conformances associated with this issue during the production of this batch.

Brand Name
BD INSYTE AUTOGUARD WINGED
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21860912
Report Number1710034-2025-00627
Device Sequence Number17326410
Product Code FOZ
UDI-Device Identifier00382903819447
UDI-Public(01)00382903819447(11)241116(17)271031(10)4317775
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381944
Device Lot Number4317775
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown